I am due to start aldara (imiquimod) treatment on a BCC on my nose on Monday and wondered if anyone has any experience of using this?
I have had it before over 20 years ago and remember feeling like I had the flu and awful back pains but not much else.
I am due to go on holiday to centre Parcs in 6 weeks just a couple of days after the treatment ends. I was just wondering how bad the side effects are around 6 weeks - like the skin blistering and flu symptoms etc. As it’s an active holiday with swimming etc I’m considering postponing treatment until after holiday but as I’ve had the lesion for 8+ months I would rather treat it soon per rather than later.
Has anyone had any recent experience using it (or a better memory)?!
Hi! I am just coming to the end of my 6 weeks of Aldara. I had a superficial BCC on my upper chest area. It’s not been too bad although the area has got bigger over the 6 weeks which suggests more bad cells than initially could be seen. I have had flu like symptoms for a couple of weeks but I did test positive for COVID (now negative) so could be that. The area on my chest is very red now and weeping. It is a bit sore but not too bad. I would carry on with your holiday plans, although you may not feel like swimming. I was on holiday during week 4 and it did me good to have a break and take my mind off things. I’m hoping the mess on my chest will heal over the next few weeks. It’s my first time using Aldara but from what I have read my skin has reacted in the way expected so I remain optimistic. Hope this helps? Good luck. Liz
Thank you so much for your reply Liz.
I’m glad you’re nearly at the end of your treatment and you’ve had a good reaction (which means it’s working!).
I started on Sunday and the lesion is very red today and I felt awful this morning with a sore head and really tired. Not sure if it’s a coincidence though as I wasn’t expecting a reaction so soon.
I am glad I started as there will never really be a good time to go through this. Will be difficult to stay out of the sun at this time of year but I will be employing the face mask to cover as much of my face as I can!
What follow up Will you get now you’re at the end of your treatment? Will they review you soon or do they wait for the lesions to settle to assess?
My patch also went red very quickly and got bigger. Mine is a patch, no nodule, so I think a little different from yours. I’ve felt really tired and lethargic on and off throughout the 6 weeks (not helped by Covid!). I tried to eat well and get out for a walk every day, even if I didn’t feel like it. It was easy to cover up as it’s on my upper chest/neck. I haven’t had any support from the doctor yet! I have educated myself on-line, including here! I have been told to wait 4 weeks now and then he will review it. I’ve only been back in the UK 6 months as I lived in Austria so don’t have a relationship yet with the doctor. Today I feel glad I have no more cream to apply but a little anxious! The patch looks such a mess with a few spots around the area too. I guess it will heal, I do hope so! Let’s keep in touch on here. If I can offer any support at all over the next 6 weeks please ask.
Take care of yourself
Thanks Liz! End of week one and it hasn’t been too bad - couple of off days and still tired but manageable. Surprised to notice the lesion getting bigger even on my rest days though.
Thanks for your advice - so helpful to speak to someone else going through this!
I hope your healing is swift. Take good care x
Hi Lorraine. Good to hear you’ve got the first week done. I had a countdown on my blackboard so reduced it down each day so I could see the end in sight! My area definately got bigger, I think it’s to be expected. I am Day 5 without cream now and the patch is already looking better. I hope next week is kind to you - here if you need any advice. Liz x
So pleased you were able to get support, as I had 2 bcc''s removed with surgery so couldn't give you any advice. This group has helped me through the bad times, don't know what I would have done without the support of people going through the same situation. I thought I would be given the cream but hey ho mine were too bad for that. Good Luck for the future and keep in touch, it is nice to hear other peoples journeys.